MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: investigation findings preferred term: incompatible lens size; investigation conclusions preferred term: incompatible lens size.Reviewing the manufacturing documents did not show any indications for a malfunction of the iol.As per documentation the product was produced in accordance with manufacturer's specification and no deviation has been detected.Based on our experience with similar cases that are already resolved, we can assume that the lens' size didn't fit with the sizing of the patient's eye.The phenomenon of post-op iol rotation happens mainly with highly myopic patients, who usually (but not necessarily) have a large capsular bag and long axial length and because the iol is kind of floating in the bag until the bag shrinkage stabilizes the lens' position.As soon as the capsular bag starts to shrink, the lens gets stabilized in the eye and can be re-rotated to the final position.The time can vary from patient to patient and surgeons usually perform re-rotation after about 2 weeks.If it´s done too early, the lens might be not stabilized yet and can rotate again.If the surgeon waits too long, the capsular shrinkage could make re-rotation more challenging and riskier.This kind of incident is not caused by the product or iol design.Rotation of the iol is probably caused by the size or shape of the patient's capsular bag, surgery technique or left ovd behind the iol.Rotation can also occur with any other iol types, e.G.C-loop shaped haptics, for these large bags.
 
Event or Problem Description
The surgeon stated that the lens was malrotated in the eye and had to be cut out and couldn't be saved.He then implanted a backup lens ((b)(6)).

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
MDR Report Key24254908
Report Number3010126268-2026-00002
Device Sequence Number8327358
Product Code HQL
UDI-Device Identifier00843045100805
UDI-Public(01)00843045100805(17)300131
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-659
Device Lot Number3S250104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown